File Download

There are no files associated with this item.

  Links for fulltext
     (May Require Subscription)
  • Find via Find It@HKUL
Supplementary

Article: An exact, periodic solution of the Kaup-Newell equation

TitleAn exact, periodic solution of the Kaup-Newell equation
Authors
KeywordsDerivative nonlinear Schrödinger (Kaup-Newell) equation
Elliptic integrals of the third kind
Issue Date2010
PublisherAsian Academic Publisher Limited. The Journal's web site is located at http://www.nonlinearscience.com/journal_2076-2275.php
Citation
Nonlinear Science Letters A: Mathematics, Physics and Mechanics, 2010, v. 1 n. 1, p. 83-89 How to Cite?
AbstractAn exact, periodic solution of a special derivative nonlinear Schrödinger model, the Kaup–Newell equation incorporating cubic nonlinearity, is derived. The polar, or Madelung, representation is employed. The amplitude and the phase are expressed in terms of elliptic function and elliptic integral of the third kind respectively. Insisting on strict periodicity for both the amplitude and phase yields a ‘quantized’, or ‘eigenvalue’, condition for the modulus of the elliptic functions. Plane wave and solitary pulses are recovered in the appropriate limiting regimes. For intermediate values of the modulus, numerical results are presented.
Persistent Identifierhttp://hdl.handle.net/10722/207878
ISSN

 

DC FieldValueLanguage
dc.contributor.authorChow, KW-
dc.date.accessioned2015-01-20T06:55:01Z-
dc.date.available2015-01-20T06:55:01Z-
dc.date.issued2010-
dc.identifier.citationNonlinear Science Letters A: Mathematics, Physics and Mechanics, 2010, v. 1 n. 1, p. 83-89-
dc.identifier.issn2076-2275-
dc.identifier.urihttp://hdl.handle.net/10722/207878-
dc.description.abstractAn exact, periodic solution of a special derivative nonlinear Schrödinger model, the Kaup–Newell equation incorporating cubic nonlinearity, is derived. The polar, or Madelung, representation is employed. The amplitude and the phase are expressed in terms of elliptic function and elliptic integral of the third kind respectively. Insisting on strict periodicity for both the amplitude and phase yields a ‘quantized’, or ‘eigenvalue’, condition for the modulus of the elliptic functions. Plane wave and solitary pulses are recovered in the appropriate limiting regimes. For intermediate values of the modulus, numerical results are presented.-
dc.languageeng-
dc.publisherAsian Academic Publisher Limited. The Journal's web site is located at http://www.nonlinearscience.com/journal_2076-2275.php-
dc.relation.ispartofNonlinear Science Letters A: Mathematics, Physics and Mechanics-
dc.subjectDerivative nonlinear Schrödinger (Kaup-Newell) equation-
dc.subjectElliptic integrals of the third kind-
dc.titleAn exact, periodic solution of the Kaup-Newell equationen_US
dc.typeArticleen_US
dc.identifier.emailChow, KW: kwchow@hku.hk-
dc.identifier.hkuros170642-
dc.identifier.volume1-
dc.identifier.issue1-
dc.identifier.spage83-
dc.identifier.epage89-
dc.publisher.placeHong Kong-

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats